Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 107, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 4, 2020, 8:02 PM CDT for Wayne County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2020, 8:02 PM CDT (01:02 UTC)
- Expired
- May 4, 2020, 8:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 157 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 6:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 5:51 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 4, 5:51 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Nashville TN 551 PM CDT Mon May 4 2020 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Our focus remains on the potential for severe storms this afternoon and evening. A gradient of surface-based CAPE is climbing above 1500-2000+ J/kg across the southern half of the Mid State. Increasing theta-e values are slowly pushing north toward the I-40 corridor, along with 60+ degF dew points. This energy is located in the vicinity of a northward-advancing warm front. If a storm or two develops near the warm front over the next few hours, damaging winds and large hail will become a concern. Low- level SSE winds in the vicinity of the warm front are such that any storm that latches onto that environment will pose an increased tornado threat. Out to the west, several bowing clusters of storms are diving southeast toward the MO bootheel. These storms are what the CAMs have been hammering home all day, racing into the Mid State after 5 PM. The desired storm trajectories looks to be similar or perhaps a bit farther south than yesterday's track. Buying into this solution would take the bulk of activity along and south of the I-40 corridor this evening. With that being said, storm complexes like what we are seeing today can have a mind of their own, creating their own environments to work around. The threat for damaging winds, large hail, and a tornado or two will accompany the storms...especially as they sink south toward a more primed environment. To summarize, strong to severe storms are possible late this afternoon into the late evening for much of Middle Tennessee. For your safety, have multiple ways to receive warnings and be ready to act on your severe weather plans if storms approach your location. Rain and a few storms may continue along the KY/TN border overnight, though the severe threat looks lower. The flooding threat may increase there if storms begin to train over the same locations. Light showers could linger through midday on Tuesday, ending west to east during the afternoon. Wednesday and Thursday look dry and mild with more rain/storms entering the picture on Friday. So far, next weekend appears largely dry and mild...good for any outdoor plans. Again, remain weather aware this evening! && .AVIATION... 00Z TAF DISCUSSION. Upcoming taf package will adhere strongly to the trajectory focused migration of storms currently to the west northwest across northwestern TN and extending across the MO bootheel. The instability gradient is rather impressive as you go from northeast to southwest across the mid state this evening. Given the latest trajectory and instability setup...it appears that the strongest activity will move south of the taf sites this evening. It will be watched very carefully, but the upcoming tafs will reflect a decrease, to some degree of the current convective tempo group wind mags. Nevertheless, a period of showers and tstms can be expected this evening. The potentially strong activity will reach the CKV site around the 00Z to 02Z time frame...01Z to 03Z for bna and MQY...and CSV around 02Z to 04Z. Wind gusts to 35 kts will still be possible for the taf sites...25kts to 30 kts for CSV. Off and on shower activity will follow with potential non threatening vcts covg until 12z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, May 4, 6:25 AM CDT, 13 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 625 AM CDT Mon May 4 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-051130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 625 AM CDT Mon May 4 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. Strong to severe thunderstorms will be possible again during the afternoon and evening across the mid state, with main threats being hail, damaging winds, and flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, May 4, 6:08 PM CDT, 1 hour 54 minutes before
Special Weather Statement National Weather Service Nashville TN 608 PM CDT Mon May 4 2020 TNZ028-062-063-050000- Cannon TN-Rutherford TN-Wilson TN- 608 PM CDT Mon May 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RUTHERFORD...SOUTH CENTRAL WILSON AND NORTHWESTERN CANNON COUNTIES UNTIL 700 PM CDT... At 607 PM CDT, Doppler radar was tracking a strong thunderstorm near Smyrna, or 8 miles northwest of Murfreesboro, moving east at 25 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Murfreesboro, Smyrna, Walterhill, Auburntown, Cedars Of Lebanon State Park, Lascassas and Milton. This includes the following highways... Interstate 24 between mile markers 68 and 79. Interstate 840 between mile markers 49 and 64. LAT...LON 3582 8654 3595 8658 3616 8621 3585 8606 TIME...MOT...LOC 2307Z 251DEG 23KT 3591 8654 Whitehead
Special weather statement, May 4, 7:16 PM CDT, 46 minutes before
Special Weather Statement National Weather Service Nashville TN 716 PM CDT Mon May 4 2020 TNZ056>058-060-050100- Hickman TN-Lewis TN-Maury TN-Perry TN- 716 PM CDT Mon May 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...WESTERN MAURY... SOUTHEASTERN PERRY AND SOUTHERN HICKMAN COUNTIES UNTIL 800 PM CDT... At 715 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Linden, moving east at 50 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Columbia, Hohenwald, Mount Pleasant, Lobelville, Santa Fe, Gordonsburg, Kimmins, Hampshire, Pleasantville and Williamsport. A Severe Thunderstorm Watch remains in effect until midnight CDT for Middle Tennessee. LAT...LON 3552 8785 3574 8781 3578 8710 3549 8713 TIME...MOT...LOC 0015Z 271DEG 45KT 3564 8772 Whitehead
Special weather statement, May 4, 7:17 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
717 PM CDT Mon May 4 2020
TNZ024-025-057-060-050100-
Hickman TN-Dickson TN-Humphreys TN-Maury TN-
717 PM CDT Mon May 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DICKSON...NORTHWESTERN
MAURY...EAST CENTRAL HUMPHREYS AND NORTHERN HICKMAN COUNTIES UNTIL
800 PM CDT...
At 717 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Hurricane Mills, or 13 miles southeast of Waverly,
moving east at 35 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Dickson, Centerville, White Bluff, Burns, Bon Aqua, Pinewood, Primm
Springs, Lyles and Nunnelly.
This includes the following highways...
Interstate 40 between mile markers 151 and 180.
Interstate 840 between mile markers 1 and 6.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
Middle Tennessee.
LAT...LON 3612 8721 3598 8719 3597 8721 3596 8720
3594 8721 3594 8720 3585 8721 3584 8718
3576 8717 3581 8767 3604 8770
TIME...MOT...LOC 0017Z 272DEG 29KT 3595 8762
WhiteheadSpecial weather statement, May 4, 7:45 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
745 PM CDT Mon May 4 2020
TNZ057>060-095-050130-
Hickman TN-Williamson TN-Lewis TN-Maury TN-Giles TN-
745 PM CDT Mon May 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEWIS...MAURY...
CENTRAL WILLIAMSON...NORTHWESTERN GILES AND EASTERN HICKMAN COUNTIES
UNTIL 830 PM CDT...
At 744 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northeast of Centerville to near
Hohenwald. Movement was east at 35 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Franklin, Columbia, Hohenwald, Spring Hill, Mount Pleasant,
Thompson's Station, Gordonsburg, Culleoka, Primm Springs, I-65 East
Of Columbia, Santa Fe, Hampshire, Williamsport and Leipers Fork.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
Middle Tennessee.
LAT...LON 3542 8721 3544 8722 3543 8725 3553 8758
3595 8731 3589 8673 3537 8704
TIME...MOT...LOC 0044Z 274DEG 32KT 3588 8729 3557 8748
WhiteheadThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:16 PM CDT | Special Weather Statement | OHX | Lewis | 44 min |
| May 4, 7:17 PM CDT | Special Weather Statement | OHX | Hickman | 43 min |
| May 4, 7:25 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 50 min |
| May 4, 7:45 PM CDT | Special Weather Statement | OHX | Lewis, Maury, Williamson | 45 min |
| May 4, 8:14 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Maury, Perry, Wayne | 46 min |
| May 4, 8:24 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 51 min |
| May 4, 8:36 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury | 54 min |
| May 4, 9:35 PM CDT | High Wind Warning | OHX | Cannon, Cheatham, Davidson, Dickson, Hickman, Houston and 8 more | 113 min |
| May 5, 4:52 AM CDT | Special Weather Statement | OHX | Clay, Macon | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.